MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. OES CYSTONEPHROFIBERSCOPE

SHIRAKAWA OLYMPUS CO., LTD. OES CYSTONEPHROFIBERSCOPE
Model Number CYF-5A
Medical Device Problem Code Failure to Clean Adequately (4048)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.Correction to e1.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, phenomenon 1 "foreign body in the illumination lens" was confirmed however the foreign body in particular could not be confirmed and it was unclear whether the cleaning process was performed correctly however a probable cause could not be confirmed.Additionally, it is likely that phenomenon 2 "the forceps insertion part was broken, and the forceps was pulled out with too much force during cleaning" was caused by mishandling by customer.The event can be detected/prevented by following the instructions for use which state: chapter 7 cleaning, disinfection and sterilization procedures chapter 8 cleaning and disinfection equipment olympus will continue to monitor field performance for this device.
 
Event or Problem Description
It was observed during the olympus device evaluation the cystonephrofiberscope exhibited a detached forceps channel insertion port and foreign objects in the light guide (lg) lens.There were no reports of patient involvement.
 
Additional Manufacturer Narrative
The device was returned to olympus and evaluated.The foreign material found has been attributed to insufficient cleaning.The customer provided the following details regarding device handling: they did perform cleaning, disinfecting, or sterilizing processes on the device before sending it in for repair.The customer did not know the nature of the foreign material.During pre-cleaning: precleaning was not delayed or skipped.During manual cleaning/reprocessing: it is unknown if there are any abnormalities in the accessories used for reprocessing.The distal end was wiped or brushed with clean, lint-free cloths, brushes, or sponges.In addition to the reportable malfunctions of detached forceps channel insertion port and foreign objects in the light guide (lg) lens, the evaluation found non-reportable malfunctions of device component wear, discoloration, stickiness, corrosion, breakage, and damage.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.

Brand Name
OES CYSTONEPHROFIBERSCOPE
Common Device Name
CYSTONEPHROFIBERSCOPE
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer (Section G)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18729768
Report Number3002808148-2024-01502
Device Sequence Number8191826
Product Code FAJ
UDI-Device Identifier04953170292521
UDI-Public04953170292521
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K032092
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCYF-5A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/30/2024
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2024
Supplement Date Received by Manufacturer02/27/2024
Initial Report FDA Received Date02/19/2024
Supplement Report FDA Received Date03/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/03/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown